Analyse numérique/Probabilités
Analyse de certains schémas de discrétisation pour des équations différentielles stochastiques contraintes
[Analysis of some discretization schemes for constrained Stochastic Differential Equations]
Comptes Rendus. Mathématique, Volume 346 (2008) no. 7-8, pp. 471-476.

We study various discretization schemes for constrained Stochastic Differential Equations. We provide conditions for the two approaches “projection and discretization” and “discretization and projection” to commute with one another. In particular, we show situations when the latter approach yields numerical schemes that are not consistent with the continuous problem.

Nous étudions différents schémas numériques pour la simulation d'équations différentielles stochastiques contraintes. Nous identifions les cas où les deux approches de « projection puis discrétisation » et « discrétisation puis projection » commutent et ceux où elles ne commutent pas. Nous montrons notamment que, dans certains cas, la seconde approche peut conduire à des schémas non consistants.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2008.02.016
Lelièvre, Tony 1, 2; Le Bris, Claude 1, 2; Vanden-Eijnden, Eric 3

1 CERMICS, École nationale des ponts et chaussées, 77455 Marne-La-Vallée cedex 2, France
2 INRIA Rocquencourt, MICMAC project, domaine de Voluceau, B.P. 105, 78153 Le Chesnay cedex, France
3 Courant Institute, 251 Mercer Street, New York, NY 10012, États-Unis
@article{CRMATH_2008__346_7-8_471_0,
     author = {Leli\`evre, Tony and Le Bris, Claude and Vanden-Eijnden, Eric},
     title = {Analyse de certains sch\'emas de discr\'etisation pour des \'equations diff\'erentielles stochastiques contraintes},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {471--476},
     publisher = {Elsevier},
     volume = {346},
     number = {7-8},
     year = {2008},
     doi = {10.1016/j.crma.2008.02.016},
     language = {fr},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2008.02.016/}
}
TY  - JOUR
AU  - Lelièvre, Tony
AU  - Le Bris, Claude
AU  - Vanden-Eijnden, Eric
TI  - Analyse de certains schémas de discrétisation pour des équations différentielles stochastiques contraintes
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 471
EP  - 476
VL  - 346
IS  - 7-8
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2008.02.016/
DO  - 10.1016/j.crma.2008.02.016
LA  - fr
ID  - CRMATH_2008__346_7-8_471_0
ER  - 
%0 Journal Article
%A Lelièvre, Tony
%A Le Bris, Claude
%A Vanden-Eijnden, Eric
%T Analyse de certains schémas de discrétisation pour des équations différentielles stochastiques contraintes
%J Comptes Rendus. Mathématique
%D 2008
%P 471-476
%V 346
%N 7-8
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2008.02.016/
%R 10.1016/j.crma.2008.02.016
%G fr
%F CRMATH_2008__346_7-8_471_0
Lelièvre, Tony; Le Bris, Claude; Vanden-Eijnden, Eric. Analyse de certains schémas de discrétisation pour des équations différentielles stochastiques contraintes. Comptes Rendus. Mathématique, Volume 346 (2008) no. 7-8, pp. 471-476. doi : 10.1016/j.crma.2008.02.016. http://www.numdam.org/articles/10.1016/j.crma.2008.02.016/

[1] Ciccotti, G.; Lelièvre, T.; Vanden-Eijnden, E. Projection of diffusions on submanifolds: Application to mean force computation, Comm. Pure Appl. Math., Volume 61 (2008) no. 3, pp. 371-408

[2] Ciccotti, G.; Vanden-Eijnden, E. Second-order integrators for Langevin equations with holonomic constraints, Chem. Phys. Lett., Volume 429 (2006) no. 1–3, pp. 310-316

[3] E. Faou, T. Lelièvre, Conservative stochastic differential equations: Mathematical and numerical analysis, preprint, 2008

[4] Hairer, E.; Wanner, G. Solving Ordinary Differential Equations II, Springer, 2002

[5] Morse, D.C. Theory of constrained Brownian motion, Adv. Chem. Phys., Volume 128 (2004), pp. 65-189

[6] Öttinger, H.C. Stochastic Processes in Polymeric Fluids, Springer, 1995

[7] F. Peters, Polymers in flow, modelling and simulation, PhD thesis, TU Delft, 2000

[8] Ryckaert, J.P.; Ciccotti, G.; Berendsen, H.J.C. Numerical integration of the Cartesian equations of motion of a system with constraints: Molecular dynamics of n-alkanes, J. Comput. Phys., Volume 23 (1977), pp. 327-342

Cited by Sources:

Les deux premiers auteurs ont bénéficié du support financier du Ministère de la Recherche et des Nouvelles Technologies, dans le cadre de l'action « Nouvelles Interfaces des Mathématiques » Programme SIMUMOL, et de l'Agence Nationale de la Recherche, Programme non thématique INGEMOL. Le troisième auteur a bénéficié des supports financiers suivants : NSF Grant Nos. DMS02-09959 et DMS02-39625, et ONR Gant No. N00014-04-1-0565.